Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Classification of balanced sets and critical points of even functions on spheres

Author: Charles V. Coffman
Journal: Trans. Amer. Math. Soc. 326 (1991), 727-747
MSC: Primary 58E05; Secondary 47H99, 55M99
MathSciNet review: 1007802
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Lyusternik-Schnirelman approach to the study of critical points of even functionals on the sphere $ {S^N}$ employs min-max or max-min principles whose formulation uses a numerical invariant that is defined for compact balanced subsets of $ {S^N}$. The Krasnosel'skii genus is an example. Here we study a general class of such invariants (which is quite large) with particular attention to the following questions: formulation of dual variational principles, multiplicity results for critical points, and determination of the Morse index of nondegenerate critical points.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58E05, 47H99, 55M99

Retrieve articles in all journals with MSC: 58E05, 47H99, 55M99

Additional Information

PII: S 0002-9947(1991)1007802-0
Article copyright: © Copyright 1991 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia